MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 14MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181447
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure with the target at the splenic artery, the 14mm x 47cm micrusframe 18 coil (mfr181447 / l16716) was used after several coils were used.The complaint coil was inserted into the microcatheter as the sheath introducer was pressed against the hub of the microcatheter (coiling support), but there was an intense resistance felt between the complaint coil and the microcatheter.The physician removed the complaint coil and noticed that it had unraveled.It was replaced with another same coil of the same size and the replacement coil was used without any issue.The complaint documented that it was ¿unclear if continuous flush was done.¿ there was no report of any patient injury or complication as a result of the reported issue.The complaint product was reported as not available to be returned.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a coil embolization procedure with the target at the splenic artery, the 14mm x 47cm micrusframe 18 coil (mfr181447 / l16716) was used after several coils were used.The complaint coil was inserted into the microcatheter as the sheath introducer was pressed against the hub of the microcatheter (coiling support), but there was an intense resistance felt between the complaint coil and the microcatheter.The physician removed the complaint coil and noticed that it had unraveled.It was replaced with another same coil of the same size and the replacement coil was used without any issue.The complaint documented that it was ¿unclear if continuous flush was done.¿ there was no report of any patient injury or complication as a result of the reported issue.The complaint product was reported as not available to be returned.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l16716) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil stretching / unraveling is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.With the information available and without the product and concomitant microcatheter available for analysis, the reported customer complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to include the additional event information received on 30-nov-2021.[additional information]: the healthcare professional reported that during a coil embolization procedure with the target at the splenic artery, the 14mm x 47cm micrusframe 18 coil (mfr181447 / l16716) was used after several coils were used.The complaint coil was inserted into the microcatheter as the sheath introducer was pressed against the hub of the microcatheter (coiling support), but there was an intense resistance felt between the complaint coil and the microcatheter.The physician removed the complaint coil and noticed that it had unraveled.It was replaced with another same coil of the same size and the replacement coil was used without any issue.The complaint documented that it was ¿unclear if continuous flush was done.¿ there was no report of any patient injury or complication as a result of the reported issue.The complaint product was reported as not available to be returned.On 30-nov-2021, additional information was received.The information indicated that prior to the issue reported with the complaint coil, other coils did go through the same concomitant microcatheter without resistance.Information related to the brand and size of the microcatheter was not provided.There was no additional damage to the coil other than the unraveled / stretched condition.There was no blood flow restriction / reduction due to the reported event.The same microcatheter was used to complete the procedure.There was no clinically significant delay due to the reported event.E.1: the initial reporter phone: 042-778-8111.The initial reporter email address was not available / reported.Updated sections: b.4, e.1, e.3, g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 14MM X 47CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12771320
Report Number3008114965-2021-00528
Device Sequence Number4217605
Product Code KRD
UDI-Device Identifier10886704078111
UDI-Public10886704078111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberMFR181447
Device Catalogue NumberMFR181447
Device Lot NumberL16716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB 2
Patient SexUnknown